New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

danisee
New Member


Date Joined Mar 2011
Total Posts : 6
   Posted 3/12/2011 10:47 PM (GMT -6)   
i am 14 and was diagnosed of SLE (Lupus) 3 months ago, i started off with 60MG of prednesolone and 200MG of hydroxychloroquine per day, slowly coming down to 20MG of prednesolone and still 200MG of hydroxychloroquine right now. my face looks totally different, its so bloated, is it just swollen or is it fat? will this moon face completely go away? and if so, how long?

Post Edited By Moderator (aimsgirl16) : 3/13/2011 7:59:21 AM (GMT-6)


Lynnwood
Veteran Member


Date Joined May 2005
Total Posts : 7720
   Posted 3/12/2011 11:12 PM (GMT -6)   
The moon face is a result of the prednesolone, it will slowly diminish as your use of the med goes down. One thing that will help is to drink the recommended 8 glasses of water a day and try to stay away from snack foods with lots of carbs -- reach for the carrots & celery instead.

Your face isn't fat, most of us have that reaction!

Hope you feel better soon,
Lynnwood, Lupus & Sjogren's Moderator
"Life is far too important to be taken seriously" - Oscar Wilde

Bsime
Veteran Member


Date Joined Apr 2006
Total Posts : 1342
   Posted 3/13/2011 1:42 PM (GMT -6)   
Dani,
 
Moon face is common with those who take prednisone which causes a change in the way your body stores fat but it is only temporary.  It does go away completely as you taper the dosage and in time you will look your normal self.  I also had a very round face for a few months but it is completely gone.  My granddaughter who has another serious auto immune disease and is also 14 has gone through a moon face several times as the doctor put her on prednisone to stop flares.  Her face has returned to normal each time and she is just as beautiful as ever.
 
Bill
 
 

aimsgirl16
Veteran Member


Date Joined Jun 2008
Total Posts : 1470
   Posted 3/13/2011 7:36 PM (GMT -6)   
Hey there!! It is very common the dreaded moon face. I will be honest, I was on 60 mg of prednisone (for 2 years) with weekly IV's of solu-medrol and my moon face is still very obvious even with the taper. It has gone down a bunch but still nothing like it was. I am currently on 5 mg and am hopeful that is start going down!!!
Amy
Lupus Moderater
Cyclosporine, Prednisone, Lisinopril, Mobic, Vitamin D 50,000 units
PRN: Imitrex, hydrocodone, Ambien, Flexeril, Ultram,

If God brings you to it, he will get you through it!!

danisee
New Member


Date Joined Mar 2011
Total Posts : 6
   Posted 3/14/2011 3:25 AM (GMT -6)   
thank you all so much! it is a sigh of relief to know it does eventually goes away, i appreciate all your replies, they certainly make me feel better :)

danisee
New Member


Date Joined Mar 2011
Total Posts : 6
   Posted 3/15/2011 11:41 PM (GMT -6)   
My face also blushes sometimes and it gets reaaaaallyyy red, is it also one of the side effects?

Lynnwood
Veteran Member


Date Joined May 2005
Total Posts : 7720
   Posted 3/17/2011 11:26 PM (GMT -6)   
LOL. I certainly have no idea!!! I'm blond and pale and turn red if I get the slightest bit hot or the slightest bit annoyed or frightened or scared or...almost anything. Really sucks in the corporate business world!!!
Lynnwood, Lupus & Sjogren's Moderator
"Life is far too important to be taken seriously" - Oscar Wilde

panther fern
Regular Member


Date Joined Feb 2011
Total Posts : 163
   Posted 3/20/2011 5:07 PM (GMT -6)   
It is common with lupus to get or have the mylar rash, the butterfly rash... dani.. it can fade in healthier times but you might just have to learn to love having rosy cheeks. you can google SLE or lupus mylar rash images and it will probably make you feel tons better. sometimes my face is so red, and i am like white as porcelain, never have tanned well. and on other days it isn't as noticeable.

I was diagnosed a bit older than you and with three children and a hubby. I just want to tell you thing i wish i would have taken into account.

1. Eat healthy or at least healthier
2. move everyday even if you don't feel well. I am not talking marathons but...
3. If you feel a flare coming on learn to conserve your energy to do things in baby steps. 15 min here /rest/15 so on I really thought i could mind over matter like be 100% all of the time. and it was crushing to me when i realized i couldn't. I have learned to live with in the means of my illnesses but i guess i just wanted to let you know it is ok to have bad days or moments it is how you respond to them that gets you through!

You are in my thoughts, Hope your moon face fades soon.... at least it isn't cresent shaped.
Diana
New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, July 20, 2018 7:29 PM (GMT -6)
There are a total of 2,983,783 posts in 327,147 threads.
View Active Threads


Who's Online
This forum has 161943 registered members. Please welcome our newest member, CJohnson.
423 Guest(s), 4 Registered Member(s) are currently online.  Details
Kippette, White Bird, Noah2112, sierraDon